MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50319
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter's balloon ruptured.Access was obtained in the right common femoral artery to target a ninety-percent occluded lesion below the right knee.The anatomy was "lightly" calcified.The balloon was inflated to eight atmospheres, using an unspecified inflation device; however, the device ruptured.The balloon was not inflated within a stent.The balloon was not removed from the body and reinserted prior to inflation/rupture.The device packaging was not damaged.The balloon was removed by itself and another manufacturer's device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter's balloon ruptured.Access was obtained in the right common femoral artery to target a ninety-percent occluded lesion below the right knee.The anatomy was "lightly" calcified.The balloon was inflated to eight atmospheres, using an unspecified inflation device; however, the device ruptured.The balloon was not inflated within a stent.The balloon was not removed from the body and reinserted prior to inflation/rupture.The device packaging was not damaged.The balloon was removed by itself, and another manufacturer's device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Two relevant non-conformances were noted on a subassembly lot; however, all affected product was scrapped and not replaced.The product ifu instructs the user to advance the balloon under fluoroscopy, ensuring that the wire guide does not protrude from the distal end of the sheath, and to carefully position the balloon across the lesion using the radiopaque balloon markers.The ifu instructs that if resistance is encountered while advancing the balloon catheter, the user should determine the cause and proceed with caution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the lesion was 90% occluded and the anatomy was lightly calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16287671
Report Number1820334-2023-00090
Device Sequence Number4778922
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)251007(10)15000853
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberG50319
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number15000853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown